Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 472, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2003, 9:13 AM CST for Benton County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 9:13 AM CST (15:13 UTC)
- Expired
- Nov 18, 2003, 10:15 AM CST
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 6:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 181513 SVRBNA TNC005-181615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 1015 AM CST * AT 909 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CAMDEN...OR 11 MILES SOUTHEAST OF HUNTINGDON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN AROUND 930 AM CST 9 MILES SOUTHEAST OF BIG SANDY AROUND 940 AM CST DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST TUESDAY FOR TENNESSEE. LAT...LON 3591 8842 3579 8826 3588 8798 3633 8806 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 4:00 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 18, 4:00 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST TUE NOV 18 2003 .DISCUSSION...COLD FRONT CURRENTLY IN THE LOWER PLAINS AND UPPER MISSISSIPPI VALLEY. ORGANIZED THUNDERSTORM ACTIVITY IS LOCATED IN THE LOWER AND CENTRAL MISSISSIPPI VALLEY MOVING EASTWARD AT 25 MPH. CELLS IN THE LINE, OF COURSE, MOVING CONSIDERABLY FASTER FROM THE SOUTHWEST. FRONT IS BEING PUSHED BY A POWERFUL H5 SHORTWAVE THAT IS CURRENTLY DROPPING INTO THE WESTERN PLAINS. MODELS AGREE THAT THIS LINE OF CONVECTION WILL MOVE THROUGH THE MIDSTATE TODAY AND THIS EVENING WITH A GOOD BIT OF RAINFALL BEHIND THIS CONVECTION AND BEFORE THE COLD FRONT THAT IS EXPECTED TO MOVE INTO THE AREA TONIGHT MAINLY AFTER MIDNIGHT. AGGREGATE MODEL PRECIP OUTPUT SEEMS TO INDICATE UP TO 2 INCHES IN MOST AREAS WITH SOUTHERN AND EASTERN PORTIONS POSSIBLY GETTING 2-4 INCHES. OF COURSE, LOCALLY HIGHER AMOUNTS POSSIBLE MAINLY SOUTHEAST AND EAST. MOST PRECIP SHOULD END BY WED AFTN WITH COOLER AND DRIER AIR IN PLACE FOR THURSDAY THROUGH SUNDAY. A CHANCE OF RAIN RETURNS FOR MONDAY. FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT. WATCH WILL LIKELY DEPEND ON HOW MUCH RAIN FALLS AFTER THE INITIAL CONVECTIVE LINE PASSES THROUGH AND BEFORE THE COLD FRONT MOVES IN. HOWEVER, MODELS INDICATE A STRONG H5 LOW MOVING ACROSS THE AREA TONIGHT WITH A GOOD -18C COOL POOL OVER THE AREA TONIGHT. THUS GOOD INSTABILITY IS EXPECTED IN MID LEVELS TO KEEP THE RAIN MACHINE GOING TONIGHT. ALSO...WITH STRONG LOW LEVEL SHEAR MOVING INTO THE AREA, WOULD EXPECT SOME SEVERE THUNDER WITH DAMAGING WINDS...HAIL TO A LESSER EXTENT. TORNADIC ACTIVITY MORE LIKELY IN MS/AL. && .BNA WATCHES/WARNING/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE FOR THIS AFTERNOON AND TONIGHT. JLM
Hazardous weather outlook, Nov 18, 5:30 AM CST, 3 hours 43 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. MOIST SOUTH WINDS AND LOW LEVEL WIND SHEAR ARE SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS. A FEW STORMS COULD DEVELOP ROTATION. THESE STORMS WILL BE CAPABLE OF DAMAGING STRAIGHT-LINE WINDS AND POSSIBLY A FEW TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS SYSTEM...WITH THE BEST CHANCE IN SOUTH MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT LOOKS TO MOVE INTO MIDDLE TENNESSEE ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BUT MOISTURE APPEARS LIMITED WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:26 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 64 min |
| Nov 18, 10:11 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Nov 18, 12:51 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Nov 18, 1:18 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 57 min |
| Nov 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 42 min |
| Nov 18, 1:53 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 52 min |
| Nov 18, 1:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 61 min |
| Nov 18, 2:15 PM CST | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 60 min |
| Nov 18, 2:24 PM CST | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Nov 18, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 57 min |
| Nov 18, 3:22 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.